Dense Fog, Crittenden
- When
- August 23, 3:00 AM CST to 7:00 AM CST
- Where
- Crittenden forecast zone
- Reported by
- AWOS
- Coordinates
- 37.353, -88.097 (the zone’s center; the record gives no point)
Dense fog reduced visibility to one-quarter mile or less across a small part of western Kentucky, mainly around Marion and Morganfield. The fog formed over ground that was moistened from rain the previous evening.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Dense fog reduced visibility to one-quarter mile or less across a small part of western Kentucky, mainly around Marion and Morganfield. The fog formed over ground that was moistened from rain the previous evening. A light south wind flow of humid air contributed to the fog.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 23, 1:53 AM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 253 AM CDT SUN AUG 23 2015 .SHORT TERM...(Today through Tuesday night) Issued at 253 AM CDT SUN AUG 23 2015 Front will move through today, with associated convective chances. However, the models are not generating much qpf overall, only showing modest surface convergence, and marginal h8/h5 + UVVs. Therefore coverage will likely be limited. The cold front will clear the area tonight, followed by high pressure for Monday through Tuesday night, as a h5 vortex sets up near the Great Lakes, with h5 high center over the four corners region. The high will result in return lower humidity and slightly below normal temperatures. .LONG TERM...(Wednesday through Saturday) Issued at 253 AM CDT SUN AUG 23 2015 High pressure sliding east from the upper Mississippi valley into the northeast U.S. will keep conditions dry and pleasant across the PAH forecast area Wednesday into Friday. North to northeast flow through the period will keep temperatures below normal with highs in the upper 70s to lower 80s, and lows in the middle 50s to around 60 degrees, with readings a degree or two higher each day. For next weekend, ECMWF is getting a little more progressive with a surface low developing in the Central Plains pushing precip into the area on Saturday. The previous run kept it west of our region, and the latest GFS keeps us dry, so for now kept the forecast precip free. The very gradual warming trend will continue. && .AVIATION... Issued at 1156 PM CDT SAT AUG 22 2015 Areas of stratus and fog appear likely to form late tonight, especially where rain moistened the ground in the past 12 hours. Some patchy ifr cigs have already formed at kcgi before midnight. Both kcgi/kpah will likely experience ifr cigs and/or vsbys late tonight and especially around sunrise. Lower dew points and lack of recent rain at kevv/kowb suggest only mvfr vsbys there. Widespread cumulus cloudiness will develop Sunday morning and last through the day. Cigs will start out mvfr in the morning and then gradually increase during the day. Winds will shift into the west to northwest in the afternoon as a cold front passes. Clearing appears likely after sunset as stabilization takes place. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...CN LONG TERM....RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 312 AM CDT SUN AUG 23 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 312 AM CDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. CONFIDENCE IN COVERAGE IS LOW AS SOME OF THE DATA SUGGESTS LITTLE IF ANY ACTIVITY. HOWEVER, IF STORMS CAN GET GOING ALONG A FRONT THAT WILL MOVE ACROSS THE REGION...A FEW COULD BE STRONG AND EVEN BRIEFLY SEVERE. STRONG WIND GUSTS AND BRIEF HEAVY RAIN WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 333 AM CDT SUN AUG 23 2015 ILZ076>078-082-083-085>087-089>091-KYZ007-010-231100- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN- JOHNSON-POPE-HARDIN-LIVINGSTON-CRITTENDEN- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG...SHAWNEETOWN... VIENNA...GOLCONDA...ELIZABETHTOWN...SMITHLAND...MARION 333 AM CDT SUN AUG 23 2015 PATCHY DENSE FOG WILL BE POSSIBLE THROUGH DAYBREAK ACROSS PORTIONS OF SOUTHERN ILLINOIS AND WEST KENTUCKY. DRIVERS SHOULD BE ALERT FOR SUDDEN CHANGES IN VISIBILITY.
The national radar mosaic for the moment the first event began.
2 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593607, 593608.